Jump to content

Recommended Posts

ok i am posting cause i cant find the answers i am looking for or that much information

for those who dont know me, and my situation quick summary.

i am a painful patient for my p-doc in that i have a combination of bipolar, borderline, and an eating disorder. i do lots of very harmful things to myself and experience paranoia, delusions, i dissociate for exended periods of time etc etc etc.

i hate taking my meds other then my mood stablisers cause i put on a TRUCK load of weight. '

now i am starting abilify. because i tried zyprexa and seroquel and they just didnt have enough "power" to kick any of my symptoms. my doc really wants me on a a/p as well as mood stabliser and i know i need it.

questions are as follows:

1. i took it at night like the doc said, i went straight to sleep but woke up half way through the night and my mind was RACING. like i had drunk a whole bottle of that good cough mixture or those cold tablets that make u high. Anyways, what is this? worried it could be over stimulating me? can u take this stuff in the morning or day time???

2. any other general info would be good, but please no stories about how fat it makes you. then i will stop taking it i am real paranoid about that!

Thanks!

Link to comment
Share on other sites

Hi Iona,

1) You can take it in the morning if you find it too stimulating.

It does not have a reputation for weight gain like the other AAPs you have tried, so I don't think anyone will be telling you about how fat it will make you. Don't worry about that.

2) The best information is from the PI sheet and the Abilify site directly, which is here:

http://www.abilify.com/abilify/channels/bi...mp;programName=

Link to comment
Share on other sites

Abilify is supposed to pretty stimulating, oddly enough. I think most people take it in the AM. It gives quite a NA boost. If it's too stimulating you might want to look into geodon.

Apparently it hasn't worked nearly as well as they hoped for actual psychosis but seems to be doing OK as a mood stabilizer.

Link to comment
Share on other sites

I am on it now and want to get off it. It is actually making me more psychotic. Yesterday a voice was instructing me all day to " Find the sword of Damocles" Like it was an urgent mission I was on. Of course I didn't have a clue where to look. LOL No weight gain at all and I take it in the morning or I am going crazy all night.

Link to comment
Share on other sites

I took abilify for mood stabilization and as a last-resort antidepressant, so it's different circumstances.

I gained no weight on abilify, although I didn't gain any on seroquel or depakote, or anything, really. eh. I don't think abilify was that bad as far as getting rid of symptoms, although my symptoms are coming and going and hitting and missing all the time, so it's possible I just had a good few months on it. whatever. I stopped taking it on my own eventually because it didn't make a very noticable difference in my mood or anxiety, and it gave me shitty akathisia, so. eh.

I've heard good thing about it for psychotic symptoms, though. good luck. <3

Link to comment
Share on other sites

So far so good other then the restless nights. i sleep for a few hours and then wake up for a few totally over stimulated, then i finally get back to sleep.

the only other side effect so far is watery red eyes, but not sure if this is meds, or just over tired eyes.

i havent been on it long but today i managed to get through the day with out being totally paranoid about people looking at me, and thinking about me and how hideous i am and all those other delusion thoughts i have.

At the moment one day of no symptoms is a HUGE success. but know i still have a long way to go.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...